Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-21917
Barbour, A D; Cekanavicius, V (2002). Total variation asymptotics for sums of independent integer random variables. The Annals of Probability, 30(2):509-545.
View at publisher
Let be a sum of independent integer-valued random variables. In this paper, we derive an asymptotic expansion for the probability of an arbitrary subset . Our approximation improves upon the classical expansions by including an explicit, uniform error estimate, involving only easily computable properties of the distributions of the an appropriate number of moments and the total variation distance . The proofs are based on Stein’s method for signed compound Poisson approximation.
11 downloads since deposited on 07 Apr 2010
3 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||07 Faculty of Science > Institute of Mathematics|
|Uncontrolled Keywords:||compound Poisson; Stein's method; total variation distance; Kolmogorov's problem|
|Deposited On:||07 Apr 2010 10:12|
|Last Modified:||23 Nov 2012 14:06|
|Publisher:||Institute of Mathematical Statistics|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page